MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010216
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 09/11/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, subsequent surgical intervention, infection, bowel obstruction, hernia recurrence and fistula.The instructions-for-use supplied with the device lists hernia recurrence, adhesions, fistula formation and inflammation as possible complications.In regards to the infection, the warnings section of the ifu states " if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2009, a non-bard/davol mesh was implanted in the patient's abdomen to repair an incisional hernia.The patient underwent repair of a recurrent hernia on or about (b)(6) 2013.A bard/davol ventrio mesh patch was implanted during this repair.The patient underwent removal of the mesh products on or about (b)(6) 2013.It is alleged that the patient experienced and/or continues to experience severe and chronic pain, inflammation, adhesions, bowel obstruction, recurrence, surgery to remove mesh, infection, fistula, abdominal wall reconstruction, and open draining wound, which have impaired the patient's activities of daily living and continues to suffer complications as a result of being implanted with the mesh products.The ventrio mesh caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the ventrio mesh was initially implanted to treat.The attorney alleges past, present, and future damages, including but not limited to, pain and suffering for severe and permanent personal injuries, permanent impairment, mental pain and suffering sustained by the patient.It is also alleged that the device was defective.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10499171
Report Number1213643-2020-07920
Device Sequence Number437051
Product Code FTL
UDI-Device Identifier00801741016431
UDI-Public(01)00801741016431
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number0010216
Device Lot NumberHUWJ0964
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;